Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drugs Suggestion
Aug 21, 2008

Prior to my recent diagnosis, I was on a steady dose of Zoloft 50 mg and doing well. Since the diagnosis three months ago, everything has fallen apart mental health wise. I am depressed and anxious all the time. I have not been able to work much, and none of the things I used to care about seem to matter any more and I am in a constant anxious state. I am getting to the point where just getting off bed is painful. Clearly, the Zoloft is not working. Are there any other medications that have proven particularly helpful to individuals dealing with HIV related depression and anxiety disorders? I just can't go on living this way.

Response from Dr. Horwath

The problem is not with the Zoloft, but with the dose. A dose of 50 mg/day is not adequate for most adults. You may have done well on that dose previously, but now with the new stresses you are experiencing, the dose is insufficient. For adults, the usual therapeutic range is 100-200 mg/day. Consult with your doctor about increasing the dose.



Previous
HIV+ and anxiety
Next
Lymph node tenderness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement